Overdose deaths from opioids, both opioid analgesics and heroin, are a public health crisis in New York City. These overdose deaths are preventable. Naloxone, an opioid antagonist, can safely reverse an opioid overdose. In New York State, it’s legal for anyone to carry and use it.
Our Opioid Overdose Responder Training (PDF) can help registered Opioid Overdose Prevention Programs (OOPPs) and health care providers train potential responders in overdose prevention. This sample presentation includes causes and risk factors for an overdose, how to recognize an overdose, and the steps to take in order to reverse an overdose.
This Video and Slide Show with audio explains overdose epidemiology, risk, signs, symptoms, and response with naloxone, and includes 12-minute instructional video by DOHMH.
If you are a pharmacist, visit the Naloxone and Overdose Prevention in Pharmacies page for pharmacist resources.
Some of our literature is available in-print. Call 311 to order.